Event Registration - Indiana Optometric Association
2021 IOA Summer Seminar
7/14/2021

The IOA's 2021 Summer Seminar will be held on Wednesday, July 14, 2021, at the Ritz Charles in Carmel, Indiana. This optometric continuing education event offers eight hours of in-person IOB and Legend Drug CE credit. The IOA and the Ritz Charles are committed to the health and safety of our attendees, including compliance with CDC and IN government guidelines in effect at the time of the seminar. 

SCHEDULE
7:30 – 9 am                             
Registration/Continental Breakfast


8:00 am – 9:00 am (Bonus Hour)        
MS and the Eye
Elizabeth Steele, OD, Birmingham, AL

Together with our expertise in examining the physical appearance of the prelaminar optic nerve, the technology of spectral domain OCT allows ODs to have a crucial role in the diagnosis and management of multiple sclerosis.  It is well-known that based on autopsy studies and clinical examinations, most patients with MS suffer from optic neuritis at some point in their disease course.  This lecture will update attendees on current opinions in OCT’s role in early diagnosis, predicting disease progression and management of optic neuritis.
1 Hour IOB and Legend Drug – Systemic/Ocular Disease
 
9:00 am – 10:00 am
Differentiating Disc Edema
Elizabeth Steele, OD, Birmingham, AL

Clinical examination of the pre-laminar optic nerve is one of the most crucial aspects of the eye exam.  With a list of differentials to consider, from benign to life-threatening, accuracy in diagnosis is of utmost importance.  Through a series of case reports, this lecture will cover diagnosis, management pearls and other considerations for conditions leading to disc edema and pallor.
1 Hour IOB and Legend Drug – Systemic/Ocular Disease
 
10:00 am – 12:00 pm
Systemic Disease with a Twist of Neuro
Elizabeth Steele, OD, Birmingham, AL

Proficiency and confidence in systemic disease processes play a crucial role in determining the etiology, treatment, and management of ocular diseases. Through case presentations, ocular manifestations of several systemic diseases and the latest in imaging and other diagnostic tools will be discussed. 
2 hours IOB and Legend Drug - Systemic/Ocular Disease
 
12:00 pm – 1:00 pm       
Lunch

 
1:00 pm – 3:00 pm
A Journey to the Peripheral Retina Diagnosis and Management of Peripheral Retinal Disease

Mohammad Rafieetary, OD, Germantown, TN
There are clinical gaps in making the proper diagnosis and considering the prudent management of the potential abnormal findings. This course will review a number of peripheral retinal abnormalities and outlines the potential clinical course and appropriate management.
2 hours IOB and Legend Drug - Management of Ocular Disease: Posterior Segment

3:00 – 4:00 pm
Scanning Retinal Disease: What Is This I Am Looking At?
Mohammad Rafieetary, OD, Germantown, TN
This lecture will cover the selection and clinical relevance of imaging techniques, including OCT, OCT-A and scanning laser ophthalmoscopy in diagnosis and management of retinal disease.
1 hour IOB and Legend Drug - Management of Ocular Disease: Posterior Segment
 
4:00 – 5:00 pm
Glaucoma Grand Rounds
Rick Trevino, OD, Bloomington, IN​

This case-based course will present a wide variety of clinical presentations of patients with glaucoma, from the obvious to the subtle, from the straight-forward to the uber-complex. Emphasis will be placed on diagnosis and management strategies that are tailored to the case at hand, rather than adopting a cookie-cutter approach to glaucoma care.
1 hour IOB and Legend Drug – Glaucoma

Schedule subject to change. Should any scheduling changes be necessary, they will be posted on this webpage.


 
Location: Ritz Charles, 12156 N. Meridian St., Carmel, IN 46032




Questions? Contact Bridget Sims at 317-237-3560 or blsims@ioa.org.